Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 8, NWS Albany, NY

July 20, 2008Hamilton County, New York

NWS Albany, NY issued this flash flood warning at Jul 20, 2008, 9:35 AM EDT for Hamilton County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2008, 9:35 AM EDT (13:35 UTC)
Expired
Jul 20, 2008, 12:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Hamilton County, NY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 201338
FFWALY
NYC041-201630-
/O.NEW.KALY.FF.W.0008.080720T1335Z-080720T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
935 AM EDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 1230 PM EDT

* AT 930 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BAND OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS NORTHERN 
HAMILTON COUNTY THAT WAS NEARLY STATIONARY.  RADAR ESTIMATES VERY 
LOCALIZED AMOUNTS OF 3 INCHES OR MORE OF RAIN IN THE PAST 2 HOURS.  
AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE IN SOME LOCATIONS 
DURING THE NEXT HOUR OR TWO.

THE AREAS THAT WILL MOST LIKELY RECEIVE THE MOST RAIN WILL BE 
BETWEEN LITTLE TUPPER LAKE...LAKE EATON CAMPGROUND AND CATLIN LAKE 
IN THE NORTHEASTERN PART OF HAMILTON COUNTY. RAQUETTE RIVER AND 
MOOSE CREEK ARE MOST SUSCEPTIBLE TO EXCESSIVE RAINFALL RUNOFF.  
RAPIDLY INCREASING  STREAMFLOWS CAN BE VERY DANGEROUS FOR 
BOATERS...CAMPERS...SWIMMERS AND THOSE RAFTING THROUGH RIVER 
RAPIDS...SO EXTREME CAUTION IS ADVISED TO AVOID POTENTIALLY LIFE 
THREATENING SITUATIONS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROBINWOOD...LITTLE TUPPER LAKE AND SABATTIS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4397 7426 4392 7434 4381 7422 4377 7481
      4407 7485 4412 7428

$$

NAS
1 follow-up statement
000 
WGUS71 KALY 201514
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1109 AM EDT SUN JUL 20 2008

NYC041-201630-
/O.CON.KALY.FF.W.0008.000000T0000Z-080720T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NY-
1109 AM EDT SUN JUL 20 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR
NORTHERN HAMILTON COUNTY...

AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING FLASH 
FLOODING OVER THE WARNED AREA.  RADAR ESTIMATES VERY LOCALIZED 
AMOUNTS OF NEAR 4 INCHES OF RAIN IN THE PAST 4 HOURS.  MOST OF THE 
HEAVIER RAIN HAS MOVED EAST...BUT ANOTHER AREA OF MODERATE TO HEAVY 
RAIN IS APPROACHING FROM THE WEST...AND WILL BEGIN TO AFFECT THE 
AREA BY NOON.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE EATON 
CAMPGROUND...AND AREAS BETWEEN LONG LAKE AND CATLIN LAKE.

RAQUETTE RIVER AND MOOSE CREEK ARE MOST SUSCEPTIBLE TO EXCESSIVE 
RAINFALL RUNOFF.  RAPIDLY INCREASING STREAMFLOWS CAN BE VERY 
DANGEROUS FOR BOATERS...CAMPERS...SWIMMERS AND THOSE RAFTING THROUGH 
RIVER RAPIDS...SO EXTREME CAUTION IS ADVISED TO AVOID POTENTIALLY 
LIFE THREATENING SITUATIONS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4397 7426 4392 7434 4381 7422 4377 7481
      4407 7485 4412 7428

$$

NAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 7:45 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 20, 7:45 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
745 AM EDT SUN JUL 20 2008

.SYNOPSIS...
A STATIONARY FRONT ALONG THE CANADIAN BORDER EARLY THIS
MORNING WILL GRADUALLY DRIFT SOUTH OVER OUR REGION TODAY AS A WAVE
OF LOW PRESSURE MOVES EASTWARD ALONG IT...PASSING OVER THE AREA
TONIGHT. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS BECOMING MORE
NUMEROUS AND THEY ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL
STARTING THIS AFTERNOON. THE FRONT WILL THEN LIFT BACK NORTH TO THE
CANADIAN BORDER LATE TONIGHT WITH A SECOND LOW PRESSURE SYSTEM
FINALLY DRAGGING A COLD FRONT THROUGH OUR AREA MONDAY EVENING...
BRINGING MORE HEAVY RAIN TO OUR REGION.

&&

.NEAR TERM /THROUGH MONDAY/...
LEADING EDGE OF FIRST BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
APPROACHING WESTERN PORTION OF FA EARLY THIS MORNING. MUCH OF THIS
ACTIVITY EXPECTED TO IMPACT NORTHERN PORTION OF FA AND SET THE
STAGE FOR EVEN HEAVIER CONVECTION LATER ON. SPC HAS FA OUTLOOKED
FOR SLIGHT RISK TODAY AND WHILE A FEW STORMS COULD CERTAINLY
BECOME SEVERE MAIN CONCERN IS FOR FLASH FLOODING. H8 WINDS
INCREASE TO 30-35 KTS ACROSS NORTHERN PORTION OF FA THIS
AFTERNOON...WITH SB CAPES 1000-1500 J/KG FOR A TIME THIS
AFTERNOON...WITH THE MOST FAVORABLE FACTOR BEING 0-3 KM HELICITY
WHICH BRIEFLY REACH 100-250 RANGE THIS AFTERNOON. THE MOST
FAVORABLE FACTORS FOR FLASH FLOODING TODAY INCLUDE NEARLY
STATIONARY FRONT WHICH BY AFTERNOON WILL BE PARKED THROUGH CENTRAL
PORTION OF FA AS A WAVE OF LOW PRESSURE TRACKS EAST ALONG IT FROM
THE EASTERN GREAT LAKES...VERY IMPRESSIVE H10-H8 THETA-E RIDGE
ALSO THROUGH CENTRAL PORTION OF FA WITH PWATS MAINLY 1.50-1.75
INCHES WITH A FEW AREAS OVER 2 INCHES THROUGH THIS EVENING. HIRES
WRF COMPOSITE REFLECTIVITY HIGHLIGHTS THE POTENTIAL MAGNITUDE OF
THE CONVECTIVE RAINFALL THIS AFTERNOON INTO THIS EVENING SHOWING
TRAINING OF 40-60 DBZ CELLS MAINLY ACROSS FA FROM ROUTE 23 NORTH
STARTING LATE MORNING INTO EARLY AFTERNOON. HAVE HIGHLIGHTED THIS
POTENTIAL IN THE FLASH FLOOD WATCH AND BELIEVE THAT BETWEEN THIS
AFTERNOON AND MONDAY EVENING THAT AT LEAST A FEW LOCATIONS LIKELY
TO EXPERIENCE SEVERAL INCHES OR MORE OF RAIN IN 1 TO 2 HOURS TIME.

HIGHS TODAY ARE EXPECTED TO BE 5 TO 10 DEGREES LOWER THAN
YESTERDAY AS MUCH MORE EXTENSIVE CLOUD COVER AND MORE NUMEROUS
SHOWERS AND THUNDERSTORMS WILL KEEP A LID ON TEMPS WITH HIGHS
GENERALLY IN THE MID 70S TO MID 80S.

AFTER A BRIEF LULL IN THE ACTION LATE THIS EVENING EXPECT MORE
SHOWERS AND THUNDERSTORMS TO FIRE UP LATE TONIGHT THROUGH MONDAY
WITH POTENTIAL FOR A PRE EVENT...A HEAVY RAINFALL EVENT THAT
PRECEDES A TROPICAL STORM...BASED ON CSTAR II RESEARCH AHEAD OF
TROPICAL STORM CRISTOBAL WHICH IS FORECAST TO HEAD NORTHEAST
PASSING OFF DELMARVA EARLY MONDAY. REFER TO THE NATIONAL
HURRICANE CENTER PRODUCTS FOR DETAILS ABOUT CRISTOBAL. THUS MONDAY
WOULD BE THE TIME FRAME FOR THE PRE TO DEVELOP PROVIDED CRISTOBAL
GETS CLOSE ENOUGH...WITHIN 1000 KM...TO FA. STILL FEEL THAT THE
FAVORED AREA WOULD BE FROM EASTERN CATSKILLS TO WESTERN NEW ENGLAND.
PWATS INCREASE TO OVER 2 INCHES FOR A TIME MONDAY MORNING ACROSS
FAR SE PORTION OF FA AS H10-H8 THETA E RIDGE BECOMES MORE FOCUSED
ACROSS THIS REGION. AND THE SOUTHEAST HALF OF FA APPEARS TO BE
NEAR THE MID LEVEL JET ENTRANCE REGION OF H5 WIND MAX. SB CAPES
OFF NAM AND GFS ALSO EXTREMELY IMPRESSIVE OVER SE PORTION OF FA IN
2500-3200 J/KG RANGE WITH ANY HEATING AT ALL ON MONDAY EXCESSIVE
RAINFALL WOULD BE LIKELY. HAVE THUS ISSUED A VERY STRONGLY WORDED
FLASH FLOOD WATCH WITH CONCERNS HIGHLIGHTED IN HYDROLOGY
DISCUSSION BELOW.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
SECOND WAVE OF LOW PRESSURE SHOULD FINALLY SWING COLD FRONT THROUGH
FA MONDAY NIGHT WITH PCPN EXPECTED TO TAPER OFF QUICKLY AROUND
MIDNIGHT AS DRY SLOT MOVES OVER REGION. MORE LESS NUMEROUS AND
LESS INTENSE SHOWERS AND THUNDERSTORMS POSSIBLE TUE AFTERNOON AS
UPPER TOUGH SWINGS INTO EASTERN GREAT LAKES WHILE SECONDARY LOW
REMAINS ACROSS EASTERN CANADA.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE MAIN FEATURE DURING THIS PERIOD IS A DEEP 500 HPA TROF
OVER SOUTHEASTERN CANADA AND THE NORTHEASTERN STATES. AGAIN
THE GFS AND ECMWF ARE IN FAIRLY CLOSE AGREEMENT ON WEDNESDAY
BUT THEN DIVERGE AS TIME GOES ON WITH THE GFS MORE PROGRESSIVE
IN MOVING OUT THE TROF. FOR THE MOST PART...HAVE USED A BLEND
OF THE PREVIOUS HPC AND THE RECENT GMOS FOR MAX AND MIN TEMPS.
A WEAK CANADIAN HIGH BUILDS IN THE OHIO VALLEY BUT SOME
QUESTION REMAINS HOW FAR EAST THE FRONTAL SYSTEM WILL MOVE
OFF SHORE AS WEAK DISTURBANCES MOVE NORTH ALONG IT. IN
ADDITION...TEMPERATURES ALOFT WILL BE FAIRLY COOL WHICH WILL
ADD TO THE INSTABILITY OF THE AIR. THEREFORE THERE IS A LOT
OF UNCERTAINTY REGARDING THE POSSIBILITY OF SHOWERS AND
MIDDAY THUNDERSTORMS. WE HAVE ADDRESSED THIS WITH LOW CHANCE
AND SLIGHT CHANCE POPS. TEMPERATURES WILL BE A BIT COOLER
AND MORE PLEASANT...HIGHS IN THE UPPER 70S AND LOW 80S...
AND LOWS AND DEWPOINTS IN THE 50S AND LOW 60S...CLOSE TO
NORMAL FOR THIS TIME OF YEAR AND MUCH MORE PLEASANT THAN
THE HEAT AND HUMIDITY OF THE LAST FEW DAYS.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
RAIN AND EMBEDDED ISOLATED THUNDERSTORMS ARE TRACKING ACROSS
NORTHERN AREAS...JUST NORTH OF GFL...SO PUTTING VCSH ALL DAY
THERE...AS THE AREA OF RAIN GRADUALLY BUILDS SOUTH THROUGH THE DAY.
SOME AREAS OF FOG ARE AFFECTING ALL AIRPORTS THIS MORNING...AND
BORDERLINE MVFR/IFR VISIBILITIES WILL CONTINUE THROUGH ABOUT 14Z.
POU AND GFL JUST NUDGED OUT OF IFR INTO MVFR...AND ALB SHOULD
IMPROVE TO MVFR BETWEEN 12Z AND 13Z.  GRADUALLY INTRODUCING VCSH A
LITTLE LATER FROM NORTH TO SOUTH THROUGH THE DAY...WITH ALB LATE
THIS MORNING...AFTER 14Z...AND POU THIS AFTERNOON...AROUND 22Z.
SOME MVFR CONDITIONS POSSIBLE IN SHOWERS ONCE THEY DO ARRIVE.  WITH
GREAT UNCERTAINTIES IN WHERE AND WHEN SHOWERS AND ISOLATED
THUNDERSTORMS WILL DEVELOP AND TRACK LATER THIS MORNING AND
AFTERNOON...JUST INDICATING VCSH AND CB IN CLOUD GROUP UNTIL MORE
DEFINITIVE DEVELOPMENT AND MOVEMENT IS SEEN.  ONCE MORE DEFINITIVE
CONVECTION IS OBSERVED AND TRACKED...SOME BRIEF IFR CONDITIONS WILL
BE INDICATED WITHIN CONVECTION.  CHANCES FOR SHOWERS AND STORMS WILL
CONTINUE THROUGH ABOUR 04Z-06Z...THEN AREAS OF FOG WILL PERSIST
THROUGH THE EARLY MORNING HOURS TOMORROW.

OUTLOOK...
MONDAY MVFR WITH PERIODS OF IFR POSSIBLE IN SHRA/TSRA.
MON NIGHT-WED...VFR WITH MVFR IN SCT SHRA/TSRA.
THU...VFR...NO SIG WX.

&&

.FIRE WEATHER...
TODAY LOOKS LIKE A WET FLAG DAY FOR VIRTUALLY ENTIRE FA.
A STATIONARY FRONT ALONG THE CANADIAN BORDER EARLY THIS
MORNING WILL GRADUALLY DRIFT SOUTH OVER OUR REGION TODAY AS A WAVE
OF LOW PRESSURE MOVES EASTWARD ALONG IT...PASSING OVER THE AREA
TONIGHT. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS BECOMING MORE
NUMEROUS AND THEY ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL
STARTING THIS AFTERNOON. THE FRONT WILL THEN LIFT BACK NORTH TO THE
CANADIAN BORDER LATE TONIGHT WITH A SECOND LOW PRESSURE SYSTEM
FINALLY DRAGGING A COLD FRONT THROUGH OUR AREA MONDAY EVENING...
BRINGING MORE HEAVY RAIN TO OUR REGION.

RELATIVE HUMIDITY VALUES WILL DROP TO 50 TO 75 PERCENT
TODAY...RECOVER TO NEAR 100 PERCENT TONIGHT...AND FALL TO 55 TO
80 PERCENT ON MONDAY.

LIGHT AND VARIABLE WINDS THIS MORNING WILL BECOME EAST TO
NORTHEAST AT 5 TO 10 MPH THIS AFTERNOON WITH EAST NORTHEAST WINDS
AROUND 5 MPH TONIGHT AND THEN SHIFTING TO WEST TO SOUTHWEST AND
INCREASING TO AROUND 10 MPH ON MONDAY.

&&

.HYDROLOGY...
RIVER LEVELS AND FLOWS ARE LOW WHICH IS TYPICAL OF MID TO LATE
SUMMER. A WEAK FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY
AND A WAVE OF LOW PRESSURE WILL MOVE ALONG THE BOUNDARY BRINGING
MORE WIDESPREAD CONVECTION TO THE REGION TODAY INTO MONDAY.
PRECIPITABLE WATER VALUES ARE EXPECTED TO RISE TO AROUND 2 INCHES
TODAY AND REMAIN HIGH TONIGHT...SO SOME OF THE STORMS WILL HAVE
TORRENTIAL DOWNPOURS. TERRAIN MAY ALSO PLAY A CRITICAL ROLE IN
ENHANCING RAINFALL...ESPECIALLY IN THE CATSKILLS AND ALONG THE
SPINE OF THE BERKSHIRE AND GREEN MOUNTAINS. SEVERAL INCHES OF RAIN
ARE POSSIBLE IN A SHORT TIME...WITH RAPID RUNOFF ESPECIALLY IN
MOUNTAINOUS TERRAIN. ROADS...PARKING LOTS...SHOPPING CENTERS...AND
BUILT UP AREAS AREA ALSO LIKELY TO EXPERIENCE FLOODING DURING AND
SHORTLY AFTER TORRENTIAL DOWNPOURS. FORECAST WINDS ALOFT SUGGEST
THAT CELLS WILL BE SLOW MOVING TODAY AND THAT TRAINING AND BACK
BUILDING HEAVY PRECIP CELLS WILL BE A PROBLEM TONIGHT AND EARLY
MONDAY. FOR THESE REGIONS A FLASH FLOOD WATCH HAS BEEN ISSUED
VALID FROM NOON TODAY UNTIL MIDNIGHT MONDAY NIGHT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY EVENING
     FOR CTZ001-013.
NY...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY EVENING
     FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY EVENING
     FOR MAZ001-025.
VT...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY EVENING
     FOR VTZ013>015.

&&

S
AVIATION...NAS
Hazardous weather outlook, Jul 20, 5:30 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
530 AM EDT SUN JUL 20 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
530 AM EDT SUN JUL 20 2008

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS.
THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
IN ADDITION SPOTTERS ARE REQUESTED TO SEND RAINFALL AMOUNTS OF 2
INCHES OR MORE AS WELL AS REPORTS OF FLOODING OR NEAR BANKFULL
BODIES WATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE
WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:00 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more20 hr
Jul 20, 8:47 AM EDTAreal Flood AdvisoryALYHamilton3 hr
Jul 20, 3:13 PM EDTAreal Flood AdvisoryALYHamilton3 hr
Jul 20, 4:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery54 min
Jul 20, 4:50 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery55 min
Jul 20, 4:51 PM EDTSevere Thunderstorm WarningALYSaratoga39 min
Jul 20, 5:21 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery24 min
Jul 20, 5:25 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington50 min
Jul 20, 5:45 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schenectady, Schoharie30 min
Jul 20, 6:17 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie58 min
Jul 20, 6:20 PM EDTSevere Thunderstorm WarningALYWashington55 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.